Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Manifolds with preassigned curvature—a survey


Author: Herman Gluck
Journal: Bull. Amer. Math. Soc. 81 (1975), 313-329
MSC (1970): Primary 53-02, 53C20, 53C45
DOI: https://doi.org/10.1090/S0002-9904-1975-13740-2
MathSciNet review: 0367861
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. A. D. Alexandrov, Zur Theorie gemischter Volumina konvexer Körper. I, II, Mat. Sb. 2 (1937), 947-972, 1205-1238.
  • 2. A. D. Alexandrov, Zur Theorie gemischter Volumina. III, Mat. Sb. 3 (1938).
  • 3. A. D. Alexandrov, Über die Oberflächenfunktion eines konvexen Körpers. (Bemerkung zur Arbeit "Zur Theorie der gemischten Volumina von konvexen Körpern", Mat. Sb. 6 (48) (1939), 167-174. (Russian) MR 1, 265.
  • 4. A. D. Alexandrov, Smoothness of the convex surface of bounded Gaussian curvature, C.R. (Dokl.) Acad. Sci. URSS 36 (1942), 195-199. MR 4, 169. MR 7626
  • 5. A. D. Alexandrov, Intrinsic geometry of convex surfaces, OGIZ, Moscow, 1948; German transl., Akademie-Verlag, Berlin, 1955. MR 10, 619; 17, 74. MR 29518
  • 6. A. D. Alexandrov, Convex polyhedra, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2005. Translated from the 1950 Russian edition by N. S. Dairbekov, S. S. Kutateladze and A. B. Sossinsky; With comments and bibliography by V. A. Zalgaller and appendices by L. A. Shor and Yu. A. Volkov. MR 2127379
  • 7. T. F. Banchoff, Critical points and curvature for embedded polyhedra, J. Differential Geometry 1 (1967), 245-256. MR 37 #921. MR 225327
  • 8. Melvyn S. Berger, Riemannian structures of prescribed Gaussian curvature for compact 2-manifolds, J. Differential Geometry 5 (1971), 325-332. MR 45 #4329. MR 295261
  • 9. T. Bonnesen and W. Fenchel, Theorie der Konvexen Körper, Julius Springer, Berlin, 1934. MR 344997
  • 10. O. Bonnet, J. École Polytechnique 19 (1848), 1-146.
  • 11. J.-P. Bourguignon, Thesis, Univ. of Paris VII, 1974.
  • 12. A. Cauchy, Sur les polygones et polyedres, Second Memoire, J. École Polytechnique 9 (1813), 87.
  • 13. S.-S. Chern, An elementary proof of the existence of isothermal parameters on a surface, Proc. Amer. Math. Soc. 6 (1955), 771-782. MR 17, 657. MR 74856
  • 14. A. Fisher and J. Marsden, The manifold of Riemannian metrics with prescribed scalar curvature (to appear).
  • 15. C. F. Gauss, Disquisitiones generales circa superficies curvas, 1827; English translation: General investigations on curved surfaces, Princeton, 1902.
  • 16. H. Gluck, Deformations of normal vector fields and the generalized Minkowski problem, Bull. Amer. Math. Soc. 77 (1971), 1106-1110. MR 44 #2179. MR 284955
  • 17. H. Gluck, The generalized Minkowski problem in differential geometry in the large, Ann. of Math. (2) 96 (1972), 245-276. MR 46 #8132. MR 309021
  • 18. H. Gluck, The converse to the Four-Vertex Theorem, Enseignement Math. 17 (1971), 295-309. MR 344998
  • 19. H. Gluck, K. Krigelman and D. Singer, The converse to the Gauss-Bonnet Theorem in PL, J. Differential Geometry 9 (1974), 601-616. MR 390962
  • 20. J. L. Kazdan and F. W. Warner, Integrability conditions for Δ u=k-Ke, Bull. Amer. Math. Soc. 77 (1971), 819-823. MR 43 #8026. MR 282314
  • 21. J. L. Kazdan and F. W. Warner, Curvature functions for 2-manifolds with negative Euler characteristic, Bull. Amer. Math. Soc. 78 (1972), 570-574. MR 320947
  • 22. J. L. Kazdan and F. W. Warner, Curvature functions for 2-manifolds, Proc. Sympos. Pure Math. vol. 23, Amer. Math. Soc., Providence, R.I., 1973, pp. 387-392. MR 343207
  • 23. J. L. Kazdan and F. W. Warner, Surfaces of revolution with monotonic increasing curvature, and an application to the equation Δu=l—Ke, Proc. Amer. Math. Soc. 32 (1972), 139-141.
  • 24. J. L. Kazdan and F. W. Warner, Curvature functions for compact 2-manifolds, Ann. of Math. (2) 99 (1974), 14-47. MR 343205
  • 25. J. L. Kazdan and F. W. Warner, Curvature functions for open 2-manifolds, Ann. of Math. (2) 99 (1974), 203-219. MR 343206
  • 26. J. L. Kazdan and F. W. Warner, Scalar curvature and conformal deformation of Riemannian structure, J. Differential Geometry (to appear). MR 365409
  • 27. J. L. Kazdan and F. W. Warner, Existence and conformal deformation of metrics with prescribed Gaussian scalar curvatures, Ann. of Math. (to appear). MR 375153
  • 28. J. L. Kazdan and F. W. Warner, A direct approach to the determination of Gaussian and scalar curvature functions (to appear). MR 375154
  • 29. D. Koutroufiotis, On Gaussian curvature and conformal mapping, J. Differential Geometry 7 (1972), 481-490. MR 328835
  • 30. H. Lewy, On the existence of a closed surface realizing a given Riemannian metric, Proc. Nat. Acad. Sci. U.S.A. 24 (1938), 104-106.
  • 31. L. A. Ljusternik, Convex figures and polyhedra, GITTL, Moscow, 1956; English transl., Dover, New York, 1963. MR 19, 57; 28 #4427. MR 161219
  • 32. H. Minkowski, Allgemeine Lehrsätze über konvexe Polyeder, Nachr. Ges. Wiss., Göttingen 1897, 198-219.
  • 33. Hermann Minkowski, Volumen und Oberfläche, Math. Ann. 57 (1903), no. 4, 447–495 (German). MR 1511220, https://doi.org/10.1007/BF01445180
  • 34. J. Moser, On a nonlinear problem in differential geometry, Dynamical Systems, Academic Press, New York, 1973, pp. 273-280. MR 339258
  • 35. J. Moser, A sharp form of an inequality of N. Trudinger, Indiana Univ. Math. J. 20 (1970/71), 1077-1092. MR 46 #662. MR 301504
  • 36. J. F. Nash, Jr., The imbedding problem for Riemannian manifolds, Ann. of Math. (2) 63 (1956), 20-63. MR 17, 782. MR 75639
  • 37. L. Nirenberg, The Weyl and Minkowski Problems in differential geometry in the large, Comm. Pure Appl. Math. 6 (1953), 337-394. MR 15, 347. MR 58265
  • 38. A. V. Pogorelov, Regularity of a convex surface with given Gaussian curvature, Mat. Sb. 31 (73) (1952), 88-103. (Russian) MR 14, 679. MR 52807
  • 39. A. V. Pogorelov, On a regular solution of the n-dimensional Minkowski problem, Dokl. Akad. Nauk SSSR 199 (1971), 785-788=Soviet Math. Dokl. 12 (1971), 1192-1196. MR 44 #2180. MR 284956
  • 40. H. Poincaré, Les fonctions fuchsiennes et l'equation Δ u=e, J. Math. (5) 4 (1898), 137-230.
  • 41. D. Singer, Preassigning curvature on the two-sphere, J. Differential Geometry 9 (1974), 633-638. MR 394697
  • 42. D. Stone, Geodesics in PL manifolds (to appear).
  • 43. H. Weyl, Über die bestimmung einer geschlossenen konvexen flache durch ihr linienelement, Vierteljahrsschrift der naturforschen der Gesellschaft Zürich 61 (1916), 40-72.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 53-02, 53C20, 53C45

Retrieve articles in all journals with MSC (1970): 53-02, 53C20, 53C45


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1975-13740-2

American Mathematical Society